Indian Journal of Anaesthesia

CASE REPORT
Year
: 2012  |  Volume : 56  |  Issue : 1  |  Page : 55--57

Seizures after intravenous tramadol given as premedication


Lalit Kumar Raiger, Udita Naithani, Sonali Bhatia, Sandeep Singh Chauhan 
 Department of Anaesthesiology and Critical Care, RNT Medical College and Associated Group of Hospitals, Udaipur, Rajasthan, India

Correspondence Address:
Lalit Kumar Raiger
Dilshad Bhawan, 69 Chetak Circle, Udaipur, Rajasthan 313 001
India

A 35-year-old, 50-kg female with a history of epilepsy was scheduled for elective breast surgery (fibroadenoma) under general anaesthesia. She was given glycopyrrolate 0.2 mg, ondansetron 4 mg and tramadol 100 mg i.v. as premedication. Within 5 min, she had an acute episode of generalised tonic-clonic seizure that was successfully treated with 75 mg thiopentone i.v. and after 30 min, she was given general anaesthesia with endotracheal intubation. Surgery, intra-operative period, extubation and post-operative period were uneventful. We conclude that tramadol may provoke seizures in patients with epilepsy even within the recommended dose range.


How to cite this article:
Raiger LK, Naithani U, Bhatia S, Chauhan SS. Seizures after intravenous tramadol given as premedication.Indian J Anaesth 2012;56:55-57


How to cite this URL:
Raiger LK, Naithani U, Bhatia S, Chauhan SS. Seizures after intravenous tramadol given as premedication. Indian J Anaesth [serial online] 2012 [cited 2021 Mar 3 ];56:55-57
Available from: https://www.ijaweb.org/article.asp?issn=0019-5049;year=2012;volume=56;issue=1;spage=55;epage=57;aulast=Raiger;type=0